Acute Myopia Induced by Topiramate Plus Phentermine for the Treatment of Obesity
Jong-Su Park, Sung-Woo Lee*, Su-Jin Kim and Yun-Sik Hong
Department of Emergency Medicine, College of Medicine, Korea University, Seoul, Korea
- *Corresponding Author:
- Sung-Woo Lee
Department of Emergency Medicine, College of Medicine
Korea University, 126-1, 5-ga, Anam-dong
Sungbukgu, Seoul, Korea, 136-705
E-mail: [email protected]
Received date: October 11, 2012; Accepted date: October 26, 2012; Published date: October 29, 2012
Citation: Park JS, Lee SW, Kim SJ, Hong YS (2012) Acute Myopia Induced by Topiramate Plus Phentermine for the Treatment of Obesity. J Clinic Toxicol 2:148. doi: 10.4172/2161-0495.1000148
Copyright: © 2012 Park JS, et al. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.
Topiramate (TPM) iscurrently used for the treatment of epilepsy, migraine prophylaxis, bipolar diseases, and post-traumatic stress disorders. Recent studies reveal that a low-dose combination of Phentermine plus controlledrelease Topiramate (PHEN/TPM CR) as an adjunct to lifestyle modification reduces body weight in obese and overweight adults without significant side effects. We are reporting the case of an overweight young girl with acute progressive myopia due to topiramate, which was being used to treat her obesity.